How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28930
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I am on Prozac for low serotonin and recently doctor

Customer Question

I am on Prozac for low serotonin and recently doctor increased my metformin from 500 mg per day to 1000mg, 2x day. I have only taken new dosage for 2 days and am experiencing low serotonin symptoms again. Does metformin affect the serotonin levels?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Allergic to codeine & percocete. Also take Lisinophil/hctz, 20-125 2x, Gemfibrozil600 mg 2x, pravastatin 40 mg 1x.
JA: Anything else in your medical history you think the doctor should know?
Customer: Have battled with low serotonin for 15 yrs. and has been controlled for last 8 yrs. until today.
Submitted: 11 days ago.
Category: Medical
Expert:  Dr Basu replied 11 days ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

It is other way round. Prozac can cause more drop in blood sugar level with metformin.
Hence increased dose of metformin may be causing too much drop in blood sugar. That can result in low serotonin like symptoms.
You should check your blood sugar at home.
Metformin dose should be reduced to the original dose after discussing with your doctor.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-dr-basu/